Davenport-Hasse relations and an explicit Langlands correspondence, II : twisting conjectures
;
Journal de Théorie des Nombres de Bordeaux, Volume 12 (2000) no. 2, pp. 309-347.

Let F/ p be a finite field extension. The Langlands correspondence gives a canonical bijection between the set 𝒢 F 0 (n) of equivalence classes of irreducible n-dimensional representations of the Weil group 𝒲 F of F and the set 𝒜 F 0 (n) of equivalence classes of irreducible supercuspidal representations of GL n (F). This paper is concerned with the case where n=p m . In earlier work, the authors constructed an explicit bijection π:𝒢 F 0 (p m )𝒜 F 0 (p m ) using a non-Galois tame base change map. If this tame base change satisfies a certain conjectured automorphic Davenport-Hasse relation, and there exists a Langlands correspondence in p-power degree, then π is the Langlands correspondence. This paper is concerned with the problem of showing, without assuming a priori the existence of the Langlands correspondence, that (on the Davenport-Hasse conjecture) π preserves local constants of pairs, and so is a Langlands correspondence. The principal obstruction is the lack of knowledge of certain elementary properties of the local constant ϵ(π 1 ×π 2 ,s,ψ F ) for π i 𝒜 F 0 (p m i ). We state these properties as conjectures (which are certainly true, as consequences of the existence of the Langlands correspondence and analogous properties of the Langlands-Deligne local constant) and show that they imply the desired result: π is a Langlands correspondence. In the process, we prove several new unconditional results concerning π, and give a complete account of the rationality properties of L-functions and local constants of pairs for GL n (F).

Soit F une extension finie de p . La correspondance de Langlands donne une bijection canonique entre l’ensemble 𝒢0 F (n) des classes d’isomorphisme de représentations irréductibles de dimension n du groupe de Weil 𝒲 F de F, et l’ensemble 𝒜 F 0 (n) des classes d’isomorphisme de représentations irréductibles supercuspidales de GL n (F). Nous regardons le cas où n est une puissance de p,n=p m . Dans un travail antérieur, nous avons construit une bijection πde𝒢 F 0 (p m ) sur 𝒜 F 0 (p m ), grâce à la construction d’un changement de base modéré (non nécessairement galoisien). Si le changement de base satisfait certaines relations conjecturales, dites de Davenport-Hasse, et si l’on admet l’existence d’une correspondance de Langlands en degré p m , alors cette correspondance n’est autre que π. Dans ce papier, nous ne supposons pas à priori l’existence d’une correspondance de Langlands, mais nous voulons prouver directement, en supposant vérifiées les conjectures de Davenport-Hasse, que π est une telle correspondance. Nous réduisons le problème à des propriétés élémentaires des constantes locales ϵ(π 1 ×π 2 ,s,ψ F ), pour π i 𝒜 F 0 (p m i ) (qui peuvent d’ailleurs se déduire de l’existence de la correspondance de Langlands et de propriétés analogues du côté galoisien). Au cours de cet article, nous obtenons de nouvelles propriétés inconditionnelles pour π, et décrivons complètement les propriétés de rationalité des fonctions L et des constantes locales de paires pour GL n (F).

@article{JTNB_2000__12_2_309_0,
     author = {Bushnell, Colin J. and Henniart, Guy},
     title = {Davenport-Hasse relations and an explicit Langlands correspondence, II : twisting conjectures},
     journal = {Journal de Th\'eorie des Nombres de Bordeaux},
     publisher = {Universit\'e Bordeaux I},
     volume = {12},
     number = {2},
     year = {2000},
     pages = {309-347},
     zbl = {01626648},
     mrnumber = {1823188},
     language = {en},
     url={jtnb.centre-mersenne.org/item/JTNB_2000__12_2_309_0/}
}
Bushnell, Colin J.; Henniart, Guy. Davenport-Hasse relations and an explicit Langlands correspondence, II : twisting conjectures. Journal de Théorie des Nombres de Bordeaux, Volume 12 (2000) no. 2, pp. 309-347. https://jtnb.centre-mersenne.org/item/JTNB_2000__12_2_309_0/

[1] J. Arthur, L. Clozel, Simple algebras, base change, and the advanced theory of the tmce formula. Annals of Math. Studies 120, Princeton University Press (1989). | MR 1007299 | Zbl 0682.10022

[2] A. Borel, N. Wallach, Continuous cohomology, discrete subgroups, and representations of reductive groups. Annals of Math. Studies 94, Princeton University Press (1980). | MR 554917 | Zbl 0443.22010

[3] C.J. Bushnell, A. Fröhlich, Gauss sums and p-adic division algebras. Lecture Notes in Math. 987, Springer Berlin (1983). | MR 701540 | Zbl 0507.12008

[4] C.J. Bushnell, G. Henniart, Local tame lifting for GL(n) I: simple characters. Publ. Math. IHES 83 (1996), 105-233. | Numdam | MR 1423022 | Zbl 0878.11042

[5] C.J. Bushnell, G. Henniart, Local tame lifting for GL(n) II: wildly ramified supercuspidals. Astérisque 254 (1999). | MR 1685898 | Zbl 0920.11079

[6] C.J. Bushnell, G. Henniart, Davenport-Hasse relations and an explicit Langlands correspondence. J. reine angew. Math. 519 (2000), 171-199. | MR 1739725 | Zbl 1029.11063

[7] C.J. Bushnell, G. Henniart, alculs de facteurs epsilon de paires pour GLn sur un corps local, I. Bull. London Math. Soc. 31 (1999), 534-542. | MR 1703873 | Zbl 0928.22016

[8] C.J. Bushnell, G. Henniart, Calculs de facteurs epsilon de paires pour GLn sur un corps local, II. Compositio Math. 123 (2000), 89-115. | MR 1784757 | Zbl 0969.22006

[9] C.J. Bushnell, G. Henniart, P.C. Kutzko, Local Rankin-Selberg convolutions for GLn: Explicit conductor formula. J. Amer. Math. Soc. 11 (1998), 703-730. | MR 1606410 | Zbl 0899.22017

[10] C.J. Bushnell, G. Henniart, P.C. Kutzko, Correspondance de Langlands locale pour GLn et conducteurs de paires. Ann. Scient. École Norm. Sup. (4) 31 (1998), 537-560. | Numdam | MR 1634095 | Zbl 0915.11055

[11] C.J. Bushnell, P.C. Kutzko, The admissible dual of GL(N) via compact open subgroups. Annals of Math. Studies 129, Princeton University Press (1993). | MR 1204652 | Zbl 0787.22016

[12] W. Casselman, GLn. In: Algebraic Number Fields (ed A. Frohlich), Academic Press London (1977), 663-704. | MR 562502 | Zbl 0398.12008

[13] P. Deligne, Les constantes des équations fonctionnelles des fonctions L. In: Modular functions of one variable II (eds W. Kuyk and J.-P. Serre). Lecture Notes in Math. 349, Springer Berlin (1973), 501-595. | MR 349635 | Zbl 0271.14011

[14] M. Harris, Supercuspidal representations in the cohomology of Drinfel'd upper half-spaces; elaboration of Carayol's program. Invent. Math. 129 (1997), 75-120. | MR 1464867 | Zbl 0886.11029

[15] M. Harris, The local Langlands conjecture for GL(n) over a p-adic field, n < p. Invent. Math. 134 (1998), 177-210. | MR 1646587 | Zbl 0921.11060

[16] M. Harris, R. Taylor, On the geometry and cohomology of some simple Shimura varieties. Prépublication, Institut de Math. Jussieu, November 1999. | Zbl 1036.11027

[17] G. Henniart, La conjecture de Langlands locale pour GL(3). Mém. Soc. Math. France, nouvelle série 11/12 (1984). | Numdam | MR 743063 | Zbl 0577.12011

[18] G. Henniart, Galois ε-factors modulo roots of unity. Invent. Math. 78 (1984), 117-126. | Zbl 0557.12011

[19] G. Henniart, La conjecture de Langlands locale numérique pour GL(n). Ann. Scient. École Norm. Sup. (4) 21 (1988), 497-544. | Numdam | MR 982332 | Zbl 0666.12013

[20] G. Henniart, Une preuve simple des conjectures locales de Langlands pour GLn sur un corps p-adique. Invent. Math. 139 (2000), 439-455. | MR 1738446 | Zbl 1048.11092

[21] G. Henniart, R. Herb, Automorphic induction for GL(n) (over local non-archimedean fields). Duke Math. J. 78 (1995), 131-192. | MR 1328755 | Zbl 0849.11092

[22] H. Jacquet, I.I. Piatetskii-Shapiro, J.A. Shalika, Rankin-Selberg convolutions. Amer. J. Math. 105 (1983), 367-483. | MR 701565 | Zbl 0525.22018

[23] P.C. Kutzko, The Langlands conjecture for GL2 of a local field. Ann. Math. 112 (1980), 381-412. | MR 592296 | Zbl 0469.22013

[24] F. Rodier, Whittaker models for admissible representations of reductive p-adic split groups. In: Harmonic Analysis on Homogeneous Spaces (ed. C.C. Moore). Proc. Symposia Pure Math. XXZTI, Amer. Math. Soc., Providence RI (1973), 425-430. | MR 354942 | Zbl 0287.22016

[25] F. Rodier, Représentations de GL(n, k) où k est un corps p-adique. Astérisque 92-93 (1982), 201-218. | Numdam | MR 689531 | Zbl 0506.22019

[26] F. Shahidi, Fourier transforms of intertwining operators and Plancherel measures for GL(n). Amer. J. Math. 106 (1984), 67-111. | MR 729755 | Zbl 0567.22008

[27] A.J. Silberger, The Langlands Quotient Theorem for p-adic groups. Math. Ann. 236 (1978), 95-104. | MR 507262 | Zbl 0362.20029

[28] A.V. Zelevinsky, Induced representations of reductive p-adic groups II: On irreducible representations of GL(n). Ann. Scient. École Norm. Sup. (4) 13 (1980), 165-210. | Numdam | MR 584084 | Zbl 0441.22014